MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: internal pharmacy.(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a fluid leakage was observed under scoping following the placement of a redo single lumen tpn catheter set.The contrast agent diffused at the point of puncture on the neck.This catheter was removed and replaced using another set.Prior to the procedure, the catheter was tested and yielded a successful outcome.Additional information regarding the event details and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
The procedure performed was a long term cvc placement in the subclavian vein.No section of the device remained inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(6).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 product received on: (b)(6) 2019.Investigation evaluation.A review of the documentation including the complaint history, device history record, instructions for use (ifu), quality control, as well as a visual inspection and functional test of the returned complaint device was conducted during the investigation.One redo single lumen tpn catheter set was returned for evaluation.The visual inspection of the complaint device noted a split in the material 7.5 cm from the distal tip.A functional test determined the catheter leaked when tested.Additionally, a document based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the device history record for lot 8358121 recorded one non-conformance, however it was concluded that this non-conformance was not related to this incident.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was completed.The ifu states the following instructions related to the reported failure mode: how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned product, and the results of the investigation, it is likely that the cause could be traced to the user and an unintended user error.With the information available, it is feasible to suggest that this failure occurred due to the catheter shaft being cut during use.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8911930
Report Number1820334-2019-02052
Device Sequence Number11262810
Product Code FOZ
UDI-Device Identifier00827002079601
UDI-Public(01)00827002079601(17)201208(10)8358121
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2020
Device Model NumberN/A
Device Catalogue NumberC-TPNS-3.0-65-REDO
Device Lot Number8358121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/02/2019
10/07/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/09/2019
10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;